Louisiana, 2005

Damaging Wind in Louisiana, June 17, 2005

June 17, 2005 · NWS LCH · 1 event in 1 county or zone

Trees were blown down across Highway 8.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Trees were blown down across Highway 8.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 17, 1:35 PM CST, 5 hours 30 minutes earlier.

Area forecast discussion, Jun 17, 1:35 PM CST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
235 PM CDT FRI JUN 17 2005

.SYNOPSIS...VIGOROUS SHORTWAVE OVER SOUTH ARKANASAS MOVING RAPIDLY
SOUTHEAST. FEATURE AIDING IN DEVELOPING STRONGER CONVECTION OVER
EAST LOUISIANA WHERE SEVERE THUNDERTORM WATCH #494 IS IN EFFECT.
WESTERN PORTIONS WITHIN ORIGINAL WATCH HAVE BEEN CLEARED.
IBERIA...SAINT MARY...VERMILION AND SAINT MARTIN ARE ALL THAT
REMAIN OF PARISHES WITHIN OUR CWA WITH SCATTERED CONVECTION
ONGOING AT THIS TIME. LIMITED CONVECTION OVER THE REMAINDER OF THE
REGION.

&&

.DISCUSSION...LOOKING INCREASINGLY AS IF WELL BE TRANSITIONING
INTO ANOTHER EXTENDED DRY PERIOD...NOT GOOD NEWS FOR AN AREA IN
MUCH NEED OF RAINS. LATEST GFS INDICATING WEAK SURFACE BOUNDARY
DROPPING INTO THE GULF OVER THE WEEKEND WITH MISSISSIPPI VALLEY
HIGH NOSING INTO THE NORTHWEST GULF. PREDOMIDENT DRIER NORTH TO
NORTHEAST FLOW DEVELOPING IN THE LOW LEVELS. WILL ADDITIONALLY
SEE HIGH AMPLITUDE PLAINS RIDGE EXPANDING EAST WITH A VERY DRY
SUBSIDING NORTHERLY FLOW. THUS AFTER THIS AFTERNOON...RAIN CHANCES
MINIMAL WITH THIS PATTERN HOLDING THROUGH THE MIDDLE PART OF THE
COMING WEEK.

&&

.AVIATION...VRF CONDTIONS IN ALL BUT AREAS OF CONVECTION.

&&

.MARINE...EXPECT TO SEE WINDS GENERALLY LIGHT OVER THE COASTAL
WATERS WITH LITTLE CHANCE FOR RAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  72  93  76  95 /  30  20  10  10
KBPT  73  94  75  95 /  20  20  10  10
KAEX  70  94  73  96 /  30  20  10  10
KLFT  72  93  74  95 /  30  20  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SVERE THUNDERSTORM WATCH #494 UNTIL 6 PM CDT FOR
VERMILION...IBERIA...SAINT MARTIN AND SAINT MARY PARISHES. WATCH
INCLUDES ADJACENT COASTAL WATERS OUT 20 NM.
TX...NONE.

&&

MARCOTTE
Hazardous weather outlook, Jun 17, 5:00 AM CST, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
600 AM CDT FRI JUN 17 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
181100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...
VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...
LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER...
CROWLEY...CAMERON AND ALEXANDRIA

.DAY ONE...TODAY AND TONIGHT
A CONVECTIVE COMPLEX MOVING INTO NORTHERN LOUISIANA WILL CONTINUE
MOVING SOUTHEAST THROUGH THE MORNING HOURS. THIS AREA COULD SKIRT
THE PARISHES OF EAST-CENTRAL LOUISIANA AND POSSIBLY THE ATCHAFALAYA
BASIN. A THUNDERSTORM OR TWO COULD REACH SEVERE CRITERIA...WITH
DAMAGING WINDS APPROACHING 60 MPH AND LARGE HAIL EXCEEDING THREE-
QUARTERS OF AN INCH POSSIBLE.

THIS AFTERNOON...WEAK BOUNDARIES WILL INTERACT WITH A VERY MOIST
UNSTABLE AIRMASS TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. A
FEW OF THESE STORMS COULD ALSO REACH SEVERE LIMITS...ONCE AGAIN
PRODUCING DAMAGING WINDS OR LARGE HAIL. THESE THUNDERSTORMS WILL
LINGER INTO THE EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN
SATURDAY BEFORE A RIDGE OF HIGH PRESSURE ALOFT MOVES CLOSER TO THE
REGION AND SHUTS OFF DAILY SHOWERS AND THUNDERSTORMS. SEVERE WEATHER
IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
WILL NOT BE REQUIRED TODAY.

LGE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Rapides

When
June 17, 7:05 PM CST
Where
Rapides County, Flatwoods
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
31.400, -92.883

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460614.